MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Great Vessel Perforation (2152)
Date of Event 03/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight unavailable.Device lot number, expiration date unavailable.Device manufacture date unavailable because lot number unavailable.
 
Event or Problem Description
It was reported to a philips representative on 22 mar 2021 that on (b)(6) 2021, a lead extraction procedure commenced to remove a right ventricular (rv) and a right atrial (ra) lead due to redundant leads (class 2 indication).It was reported that the patient had a dual chamber system.Prior to the procedure, both leads were cut and prepped in normal fashion for extraction.The rv lead lumen had an obstruction and a spectranetics lead locking device (lld) was inserted into the rv lead, but was not able to pass further than the subclavian vessel.It was noted by a cardiac management representative present in the case that the surgeon applied a lot of force trying to advance a clearing stylet through the obstruction present in the rv lead.It was decided at that time to only pursue extraction of the ra lead.A spectranetics glidelight laser sheath was used first to attempt extraction of the ra lead, but progress stalled.Next, a spectranetics 13f tightrail rotating dilator sheath was used, and the ra lead was successfully extracted.The rv lead was capped and abandoned (the lld had been removed from the rv lead prior, so only the rv lead itself was capped).Sheaths were pulled, and the pocket was closed.15-20 minutes post-extraction, the patient's blood pressure dropped and an effusion was detected.Rescue efforts began, and a sternotomy was performed.A tear in the patient's innominate/superior vena cava (svc) region was discovered.The repair was successful and the patient survived the procedure.There was no alleged malfunction of the tightrail device in use during the procedure.This report is being submitted to capture the tightrail device being used in the area of injury (it was reported that the glidelight device did not reach the area of injury before progress stalled).
 
Additional Manufacturer Narrative
H3): the device was discarded, thus no investigation could be completed.H6): added codes: 4755, 4619, 4621.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11689680
Report Number1721279-2021-00063
Device Sequence Number14198313
Product Code DRE
UDI-Device Identifier00813132020897
UDI-Public00813132020897
Combination Product (Y/N)Y
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Device Lot NumberUNAVAILABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0180 RV ICD LEAD; MEDTRONIC 5076 RA PACING LEAD; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS GLIDELIGHT LASER SHEATH; SPECTRANETICS LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age60 YR